MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4004C0720
Medical Device Problem Codes Detachment Of Device Component (1104); Retraction Problem (1536); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/19/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization in the ophthalmic artery using penumbra coil 400's (pc400's).During the procedure, the physician successfully placed fifteen pc400's into the target vessel using a px slim delivery microcatheter (px slim).After deploying a new pc400 about half way into the aneurysm using the px slim, the physician noticed that the coil was not advancing or retracting when pushing and pulling on the pusher assembly.The physician then realized that the pc400 had unintentionally detached.Therefore, the px slim was removed with the pc400 inside.The physician did not mention experiencing any resistance while advancing or retracting the pc400.The procedure was then successfully completed using another manufacturer's microcatheter and coils.It should be noted that the physician maintained a continuous flush and used a rotating hemostasis valve (rhv) throughout the procedure.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the device in complaint was expected to be returned; however, additional information received from the penumbra sales representative indicated that the device was disposed of and is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital disposed of the device.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #02 mfr report: expiration date.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5958029
Report Number3005168196-2016-01331
Device Sequence Number1451327
Product Code HCG
UDI-Device Identifier00814548010915
UDI-Public00814548010915
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2016
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/04/2022
Device Catalogue Number4004C0720
Device Lot NumberF60899
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/19/2016
Supplement Date Received by Manufacturer09/19/2017
01/14/2005
Initial Report FDA Received Date09/16/2016
Supplement Report FDA Received Date10/19/2017
02/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age33 YR
Date Report Sent to FDA01/01/2005